Large deviations of an infinite-server system with a linearly scaled background process

K.E.E.S. De Turck, M.R.H. Mandjes

Research output: Contribution to journalArticleAcademicpeer-review

4 Citations (Scopus)

Abstract

This paper studies an infinite-server queue in a Markov environment, that is, an infinite-server queue with arrival rates and service times depending on the state of a Markovian background process. We focus on the probability that the number of jobs in the system attains an unusually high value. Scaling the arrival rates ¿i¿i by a factor NN and the transition rates ¿ij¿ij of the background process as well, a large-deviations based approach is used to examine such tail probabilities (where NN tends to 88). The paper also presents qualitative properties of the system’s behavior conditional on the rare event under consideration happening. Keywords: Queues; Infinite-server systems; Markov modulation; Large deviations
Original languageEnglish
Pages (from-to)36-49
Number of pages14
JournalPerformance Evaluation
Volume75-76
DOIs
Publication statusPublished - 2014

Fingerprint Dive into the research topics of 'Large deviations of an infinite-server system with a linearly scaled background process'. Together they form a unique fingerprint.

  • Cite this